Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 99, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 25, 2020, 1:43 PM CDT for Jefferson County, Missouri. It took effect at Apr 25, 2020, 3:31 PM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2020, 1:43 PM CDT (18:43 UTC)
- In effect from
- Apr 25, 2020, 3:31 PM CDT
- Expired
- Apr 26, 2020, 1:05 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7).
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
462
WGUS43 KLSX 251843
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
143 PM CDT Sat Apr 25 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Big River at Byrnesville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-270043-
/O.NEW.KLSX.FL.W.0099.200425T2031Z-200427T0834Z/
/BYRM7.1.ER.200425T2031Z.200426T0000Z.200426T0834Z.UU/
143 PM CDT Sat Apr 25 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Big River at Byrnesville
* until late Sunday night.
* At 12:45 PM Saturday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 16.5 feet by this evening. The river is
forecast to fall below flood stage by early tomorrow.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge
begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Big River
Byrnesville 16.0 15.60 15.6 11.9 9.6 7.6 6.5
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$2 follow-up statements
990
WGUS83 KLSX 260202
FLSLSX
Flood Statement
National Weather Service St Louis MO
901 PM CDT Sat Apr 25 2020
...The flood warning continues for the following rivers in
Missouri...
Big River at Byrnesville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-270200-
/O.EXT.KLSX.FL.W.0099.000000T0000Z-200427T0815Z/
/BYRM7.1.ER.200425T1836Z.200425T2300Z.200426T0815Z.UU/
901 PM CDT Sat Apr 25 2020
The Flood Warning continues for
the Big River at Byrnesville
* until late Sunday night.
* At 8:45 PM Saturday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall to below flood stage by Sunday
morning.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge
begins flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/26 04/27 04/28 04/29 04/30
Big River
Byrnesville 16.0 16.44 15.5 11.8 9.4 7.5 6.6
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$802
WGUS83 KLSX 260605
FLSLSX
Flood Statement
National Weather Service St Louis MO
105 AM CDT Sun Apr 26 2020
...The flood warning is cancelled for the following river in
Missouri...
Big River at Byrnesville
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-260635-
/O.CAN.KLSX.FL.W.0099.000000T0000Z-200427T0815Z/
/BYRM7.1.ER.200425T1836Z.200425T2300Z.200426T0418Z.UU/
105 AM CDT Sun Apr 26 2020
The Flood Warning is cancelled for
the Big River at Byrnesville.
* At 12:45 AM Sunday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 11:18 PM Saturday.
* The river will continue falling to 11.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Big River
Byrnesville 16.0 15.65 15.5 11.8 9.4 7.5 6.6
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 25, 12:50 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 25, 12:50 PM CDT, 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1250 PM CDT Sat Apr 25 2020
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 355 AM CDT Sat Apr 25 2020
A longwave upper trough is in place across the eastern half of the
CONUS. A handful of embedded shortwaves are evident in water vapor
imagery, the most pronounced of which is immediately upstream of the
middle Mississippi Valley. At the surface, a center of low
pressure was analyzed in south-central Missouri, with a warm
front extending into the Ohio River valley and a cold front
through the lower Mississippi river valley. Widespread showers
and embedded storms were found along the cold front, with an
expanding rain shield developing along a deformation zone north
and west of the low, arcing from central Illinois into western
Missouri.
The encroaching shortwave will further deepen the cyclone through
the morning, enhancing the frontogenetical forcing along the
deformation zone while slowly pushing it eastward. All guidance is
in strong consensus depicting and extended period of light to
moderate rain along this feature as it crawls through the region.
Thunder is not expected for most of the region today. The
exception is in our far south and east, where SREF/HREF build in
limited elevated instability as the trough tracks just to the
south of that area.
Ensemble means paint the heaviest QPF extending from central IL
back into east-central MO, with amounts in these areas in the
1-1.5" range. The 90th percentile of ensemble guidance shows the
potential for a few areas to top 2", so there is some concern for
areal flooding. This is especially true in portions of western
IL, where 24 hour radar rainfall estimates approach 2". Therefore
have hoisted an areal flood watch for those areas.
High pressure will build into the region tonight and tomorrow,
resulting in a dry and slightly cooler than normal end to the
week.
BSH
.LONG TERM... (Sunday Night through Friday)
Issued at 355 AM CDT Sat Apr 25 2020
Generally northwest upper level flow will persist through the
work week, with a series of shortwaves keeping the pattern fairly
active. The first wave will move through upper Midwest on Monday,
which will shunt surface high pressure east of the region.
Southerly flow on the western flank of the departing anticyclone
will begin to pull warm and moist low level air back into the
region. This warm, moist advection coupled with the passing wave
will likely be enough to spark showers on Monday.
A second, sharper wave is expected to rapidly amplify as it dives
down the Missouri River valley on Tuesday. Current guidance tracks
the associated surface low through Iowa on Tuesday afternoon,
resulting in an extended period of return flow in Missouri and
Illinois. The lengthy residence time in the warm sector may also
allow for at least modest instability to build into the region.
This combination of lift, moisture, and instability will likely
be sufficient to kick off another round of showers and storms on
Tuesday. Increasing mid level flow associated with the amplifying
shortwave will boost deep layer shear and may be supportive of a
few strong to severe storms on Tuesday afternoon. The heaviest
precip will move out of the area on Tuesday night, though we may
see some wrap-around precip linger into the day on Wednesday.
The upper level pattern will turn a bit more zonal toward the end of
the work week. At this point, guidance is void of any additional
strongly forced synoptic systems. A few guidance members do show
some weakly forced precip chances at times on Thursday and
Friday, though there is little consensus on these features. One
signal that guidance is beginning to come into consensus on is a
warming trend, pushing temps back toward normal by next weekend.
BSH
&&
.AVIATION... (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1234 PM CDT Sat Apr 25 2020
Widespread rain continues across much of the area with IFR
ceilings and minor reductions to visibility within pockets of
steadier rainfall. The back edge to precipitation shield has
cleared portion central and northeast Missouri early this
afternoon. Eastward progress will continue, but will be gradual
with rainfall diminishing from west to east. East-central and
southeast Missouri will see rain begin to taper off around 00z,
while southwest Illinois will see rain end between 01-03z.
IFR conditions will quickly erode, becoming MVFR within a couple
of hours behind the . Skies will break and even clear out,
becoming VFR at KCOU and KUIN this evening. Improvement will
continue to the east with the remainder of the terminal getting
into VFR overnight, extending through the remainder of the period.
SPECIFICS FOR KSTL:
Low pressure was located just southeast of the terminal and
continue to pivot toward the northeast this afternoon. This will
keep showers and IFR ceilings over the region into the late after
and early evening. Pockets of steadier rainfall will occasionally
reduce visibility to 4SM-6SM with any improvement coming on the
back side of the precipitation near and after 00z.
IFR clouds will briefly linger behind the precipitation, but is
expected to lift into MVFR later this evening. VFR conditions are
expected to return late tonight into Sunday.
Maples
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 55 45 63 45 / 100 50 5 0
Quincy 54 40 64 44 / 90 10 0 5
Columbia 57 42 65 47 / 50 0 0 5
Jefferson City 58 42 66 47 / 60 0 0 5
Salem 60 46 60 40 / 100 90 50 0
Farmington 57 43 63 41 / 100 30 0 0
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...Flood Watch through late tonight for Brown IL-Greene IL-Macoupin
IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 25, 4:20 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 420 AM CDT Sat Apr 25 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-260930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 420 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. An areal flood watch is in effect for portions of west central IL through tonight. See the areal flood watch for additional details. Isolated storms are possible in southeast Missouri and southern Illinois later this morning and into the afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be additional chances for thunderstorms Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:54 AM CDT | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Apr 25, 4:44 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
| Apr 25, 5:37 PM CDT | River Flood Warning | LSX | Lincoln | 40 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.